MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP120RUH
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: unknown.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
One artoura breast tissue expander 535cc was received by the mentor failure analysis lab on 2/27/2020 with no accompanying information.The device could not be associated with an existing complaint.In the absence of clarifying information, it cannot be determined why this device was returned to mentor.However, the return of a prosthesis is characteristic of a removal and replacement surgery.As a result, this will be conservatively reported to fda.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor updated the device evaluation for this device: device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Leak test was performed, according with mentor procedures, and a tear was observed on the patch.Please note that due to insufficient paperwork, the analysis from the product evaluation lab was limited to non-destructive testing.Our observations may differ from original findings.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Tissue expander deflation complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4/8/2020, mentor received the following additional information: event date: (b)(6) 2019.The patient's date of birth was (b)(6) 1962 and the patient was 58 at the time of the event.The patient underwent a primary breast augmentation.The serial number of the complaint device was confirmed to be (b)(6).An updated date of implant was received.A deflation was experienced on an unknown side, post-operatively, which required explantation.All related fields have been updated.On april 27, 2020, mentor completed evaluation of the device.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9855920
Report Number1645337-2020-04555
Device Sequence Number16932422
Product Code LCJ
UDI-Device Identifier00081317009542
UDI-Public00081317009542
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model NumberTEXP120RUH
Device Catalogue NumberTEXP120RUH
Device Lot Number7653725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/08/2020
05/07/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/27/2020
05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR